Alert archive / Alabama / River Flood Warnings in 2024

River Flood Warning 7, NWS Mobile, AL

January 25, 2024Dallas County, Monroe County, Wilcox County, Alabama

NWS Mobile, AL issued this river flood warning at Jan 25, 2024, 10:13 AM CST for Dallas County, Monroe County, Wilcox County, Alabama. It took effect at Jan 26, 2024, 10:30 PM CST. It was in force for 12 hr.

The area

The outline as issued.

The facts

Issued
Jan 25, 2024, 10:13 AM CST (16:13 UTC)
In effect from
Jan 26, 2024, 10:30 PM CST
Expired
Jan 27, 2024, 10:23 AM CST
In force
12 hr
Issued by
NWS Mobile, AL
Area
Storm-based polygon
Flood severity
Minor

Counties Dallas County, AL, Monroe County, AL, Wilcox County, AL

The radar

The Birmingham radar (KBMX), 138 km from the middle of the area, began a volume at 16:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Alabama River near Miller's Ferry (MRFA1). The gauge peaked at 62.63 ft at Jan 28, 2024, 8:00 AM CST.

actionminormoderate40608001/2501/2601/2701/28
Action stage
61 ft
Minor stage
66 ft
Moderate stage
80 ft
Major stage
83 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02427506, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

327 
WGUS44 KMOB 251613
FLWMOB

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Mobile AL
1013 AM CST Thu Jan 25 2024

...The National Weather Service in Mobile AL has issued a Flood 
Warning for the following rivers in Alabama...

  Alabama River Near Millers Ferry Dam affecting Wilcox, Monroe and 
  Dallas Counties.

For the Alabama River...including Millers Ferry Dam, Claiborne Dam...
Minor flooding is forecast.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should not attempt to drive around barricades or drive 
cars through flooded areas.

Additional information is available at www.weather.gov/mob.

The next statement will be issued when updates occur.


&&

ALC047-099-131-261615-
/O.NEW.KMOB.FL.W.0007.240127T0430Z-240129T1825Z/
/MRFA1.1.ER.240127T0430Z.240128T1200Z.240129T1224Z.NO/
1013 AM CST Thu Jan 25 2024

...FLOOD WARNING IN EFFECT FROM FRIDAY EVENING TO EARLY MONDAY 
AFTERNOON...

* WHAT...Minor flooding is forecast.

* WHERE...Alabama River near Millers Ferry Dam.

* WHEN...From Friday evening to early Monday afternoon.

* IMPACTS...At 68.0 feet, Millers Ferry Park begins to flood.

* ADDITIONAL DETAILS...
  - At 9:00 AM CST Thursday the stage was 44.1 feet.
  - Forecast...The river is expected to rise above flood stage
    late tomorrow evening to a crest of 69.0 feet Sunday morning.
    It will then fall below flood stage Monday morning.
  - Flood stage is 66.0 feet.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 3215 8726 3205 8719 3203 8732 3184 8738
      3184 8756 3215 8749


$$

JP
4 follow-up statements
153 
WGUS84 KMOB 260200
FLSMOB

Flood Statement
National Weather Service Mobile AL
800 PM CST Thu Jan 25 2024

...The Flood Warning continues for the following rivers in Alabama...

  Alabama River Near Millers Ferry Dam affecting Dallas, Wilcox and 
  Monroe Counties.

For the Alabama River...including Millers Ferry Dam, Claiborne Dam...
Minor flooding is forecast.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at www.weather.gov/mob.




&&

ALC047-099-131-270200-
/O.EXT.KMOB.FL.W.0007.240127T1054Z-240129T1800Z/
/MRFA1.1.ER.240127T1054Z.240128T0600Z.240129T1200Z.NO/
800 PM CST Thu Jan 25 2024

...FLOOD WARNING NOW IN EFFECT FROM LATE FRIDAY NIGHT TO EARLY 
MONDAY AFTERNOON...

* WHAT...Minor flooding is forecast.

* WHERE...Alabama River near Millers Ferry Dam.

* WHEN...From late Friday night to early Monday afternoon.

* IMPACTS...At 66.0 feet, Farm and pasturelands in the area will 
  flood and cattle should be moved to higher ground.
  At 68.0 feet, Millers Ferry Park begins to flood.

* ADDITIONAL DETAILS...
  - At 7:00 PM CST Thursday the stage was 52.7 feet.
  - Forecast...The river is expected to rise above flood stage
    early Saturday morning to a crest of 67.1 feet early Sunday
    morning. It will then fall below flood stage Monday morning.
  - Flood stage is 66.0 feet.


&&

LAT...LON 3215 8726 3205 8719 3203 8732 3184 8738
      3184 8756 3215 8749


$$
327 
WGUS84 KMOB 261541
FLSMOB

Flood Statement
National Weather Service Mobile AL
941 AM CST Fri Jan 26 2024

...The Flood Warning is extended for the following rivers in 
Alabama...

  Alabama River Near Millers Ferry Dam affecting Dallas, Monroe and 
  Wilcox Counties.

For the Alabama River...including Millers Ferry Dam, Claiborne Dam...
Minor flooding is forecast.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at www.weather.gov/mob.




&&

ALC047-099-131-271545-
/O.EXT.KMOB.FL.W.0007.240127T2248Z-240130T0224Z/
/MRFA1.1.ER.240127T2248Z.240128T1200Z.240129T2024Z.NO/
941 AM CST Fri Jan 26 2024

...FLOOD WARNING NOW IN EFFECT FROM SATURDAY AFTERNOON TO MONDAY 
EVENING...

* WHAT...Minor flooding is forecast.

* WHERE...Alabama River near Millers Ferry Dam.

* WHEN...From Saturday afternoon to Monday evening.

* IMPACTS...At 68.0 feet, Millers Ferry Park begins to flood.

* ADDITIONAL DETAILS...
  - At 8:00 AM CST Friday the stage was 57.9 feet.
  - Forecast...The river is expected to rise above flood stage
    tomorrow afternoon to a crest of 66.6 feet Sunday morning. It
    will then fall below flood stage early Monday afternoon.
  - Flood stage is 66.0 feet.


&&

LAT...LON 3215 8726 3205 8719 3203 8732 3184 8738
      3184 8756 3215 8749


$$

JP
899 
WGUS84 KMOB 270340
FLSMOB

Flood Statement
National Weather Service Mobile AL
940 PM CST Fri Jan 26 2024

...The Flood Warning continues for the following rivers in Alabama...

  Alabama River Near Millers Ferry Dam affecting Wilcox, Monroe and 
  Dallas Counties.

For the Alabama River...including Millers Ferry Dam, Claiborne Dam...
Minor flooding is forecast.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at www.weather.gov/mob.




&&

ALC047-099-131-280345-
/O.EXT.KMOB.FL.W.0007.240127T2100Z-240128T1200Z/
/MRFA1.1.ER.240127T2100Z.240128T0000Z.240128T0600Z.NO/
940 PM CST Fri Jan 26 2024

...FLOOD WARNING NOW IN EFFECT FROM SATURDAY AFTERNOON TO SUNDAY 
MORNING...

* WHAT...Minor flooding is forecast.

* WHERE...Alabama River near Millers Ferry Dam.

* WHEN...From Saturday afternoon to Sunday morning.

* IMPACTS...At 66.0 feet, Farm and pasturelands in the area will 
  flood and cattle should be moved to higher ground.

* ADDITIONAL DETAILS...
  - At 8:00 PM CST Friday the stage was 61.9 feet.
  - Forecast...The river is expected to rise above flood stage
    tomorrow afternoon to a crest of 66.1 feet tomorrow evening.
    It will then fall below flood stage early Sunday morning.
  - Flood stage is 66.0 feet.


&&

LAT...LON 3215 8726 3205 8719 3203 8732 3184 8738
      3184 8756 3215 8749


$$
978 
WGUS84 KMOB 271623
FLSMOB

Flood Statement
National Weather Service Mobile AL
1023 AM CST Sat Jan 27 2024

...The Flood Warning is cancelled for the following rivers in 
Alabama...

  Alabama River Near Millers Ferry Dam affecting Wilcox, Dallas and 
  Monroe Counties.

ALC047-099-131-271730-
/O.CAN.KMOB.FL.W.0007.240127T2100Z-240127T1623Z/
/MRFA1.1.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1023 AM CST Sat Jan 27 2024

...FLOOD WARNING IS CANCELLED...

The Flood Warning is cancelled for
  the Alabama River Near Millers Ferry Dam.

* ADDITIONAL DETAILS...
  - At 9:00 AM CST Saturday the stage was 62.3 feet.
  - Forecast...The river is expected to rise to a crest of 64.5
    feet tomorrow morning.


&&

LAT...LON 3215 8726 3205 8719 3203 8732 3184 8738
      3184 8756 3215 8749


$$

JP

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this river flood warning went out at Jan 25, 5:51 AM CST, 4 hours 22 minutes earlier.

Area forecast discussion, Jan 25, 5:51 AM CST, 4 hours 22 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
551 AM CST Thu Jan 25 2024

...New AVIATION, UPDATE...

.AVIATION...
(12Z TAFS)
Issued at 551 AM CST Thu Jan 25 2024

IFR with periodic VLIFR conditions are expected to prevail
through the period, with restrictions due to dense fog until mid
morning near the coast and stretching into southeast Mississippi.
Dense fog development is likely again late tonight mainly near the
coast. Isolated to scattered showers and storms are possible
through the evening, with numerous to widespread showers and
storms expected to advance eastward across the area mainly from
mid morning through early evening hours. Another round of numerous
to widespread showers and storms is anticipated to spread into
the area late tonight. A southeasterly to southerly flow around 10
knots prevails today then diminishes this evening. /29

&&

.UPDATE...
Issued at 551 AM CST Thu Jan 25 2024

Have updated to expand the Dense Fog Advisory to include all of
southeast Mississippi along with Washington county Alabama based
on the latest observations and trends. No other major changes. The
Dense Fog Advisory otherwise remains in effect until 9 am CST. /29

&&

.PREV DISCUSSION... /issued 441 AM CST Thu Jan 25 2024/

..New NEAR TERM, SHORT TERM, LONG TERM, MARINE...

NEAR TERM...
(Now through Friday)
Issued at 441 AM CST Thu Jan 25 2024

A vigorous shortwave system over the southern/central Plains
ejects off towards the Great Lakes through tonight, with a larger
scale upper trof evolving over the central states overnight into
Friday. A surface low is expected to lift from near the ArkLaMiss
this morning to near the eastern Great Lakes by late tonight and
in the process slowly bring a frontal boundary into the western
portion of the forecast area. The frontal boundary is anticipated
to drift very slowly to near the western fringe of the forecast
area during the day on Friday. A series of shortwaves continue to
progress across the area through Friday, and with plenty of
moisture in place this pattern is anticipated to continue to
result in periods of precipitation. A Flash Flood Watch is
currently in effect through this afternoon for southeast
Mississippi into southwestern Alabama, generally west of I-65.
The best forcing and resulting rainfall amounts today look to
occur within the watch area with additional rainfall amounts of
1-3 inches possible. This additional rainfall will fall on moist
ground with some spots within the watch area having already seen
amounts up to 3 to 5 inches.

The timing and strength of the best forcing becomes a bit less
certain tonight into Friday, but nevertheless looks sufficient to
support high rain chances. That said, the additional rainfall
amounts for the area tonight into Friday look to be more in the
range of 0.5-1.0 inch (locally higher values possible) and for
this reason have held off on extending the Flash Flood Watch for
these periods. MLCAPE values today look to typically range from
500-1500 J/kg with much lower values anticipated for Friday. Model
soundings indicate that surface based convection is possible over
interior areas, though show a tendency for low level unfavorable
lapse rates near the coast (likely a consequence of cool near
shore waters). With an 850 mb flow of 30-35 knots, sufficient
favorable shear will be present to support the potential for some
strong to possibly severe storms mainly where convection can
become surface based. The Storm Prediction Center has a marginal
risk of severe storms for today which looks reasonable except for
the notes about model soundings near the coast.

The persistent flow of moist southerly air over cool near shore
waters will continue to promote fog development especially near
the coast, and have expanded the current Dense Fog Advisory in
effect until 9 am CST to include coastal portions of the western
Florida panhandle. An additional Dense Fog Advisory will likely
become necessary for coastal areas again tonight. A high risk of
rip currents continues through Friday. /29

SHORT TERM...
(Friday night through Saturday night)
Issued at 441 AM CST Thu Jan 25 2024

A positively tilted upper trough passes over the forecast area,
bringing a final round of rain to the forecast area before a cold
front ushers in a cooler and drier airmass.

Taking a closer look at the expected weather, several factors have
led SPC to issue a Slight Risk for severe storms over Alabama and
west-central Georgia. Ahead of the approaching cold front, guidance
is advertising SBCapes rising into the 1000-1500J/kg range over
Alabama and nearby, with DCapes rising to around 700-800J/kg. Add in
good upper divergence ahead of the approaching upper trough, along
with deep layer shear (0-6km Bulk Shear values around 50kts) as a
good mid level jet passes, and a Slight Risk of severe storms is
possible. The focus is an area ranging from northeastern portions of
the forecast area along the I-65/I-85 corridors to west-central
Georgia. Timing is expected to be in the afternoon hours, with the
best instability possible due to the day's heating. Also, with
possible training storms, water issues may continue into the early
weekend. Where is hard to pin down at this time, ultimately
depending upon how much rain is received where in the Near Term.
Fog continues to be a possibility Friday night, with dense fog
possible over near shore/protected waters and coastal counties
west of the Alabama/Florida state line as warm air flows over
water temps over open Gulf waters south of Alabama and Mississippi
in the mid to upper 50s.

Looking at temperatures, low temperatures in the upper 50s to low
60s Friday night drop into the mid 40s to around 50 Saturday night
as the cold front moves over and southeast of the forecast area.
High temperatures ranging from around 70 to the low 70s are expected
Saturday.
/16

LONG TERM...
(Sunday through Wednesday)
Issued at 441 AM CST Thu Jan 25 2024

Zonal flow sets up over the Southeast as the upper trough/closed
low over the eastern Conus moves off. A seasonably cool airmass
that has moved over the region behind the cold front passing over
the forecast area Saturday night will moderate from well below
seasonal norms Sunday to around seasonal by Wednesday. /16

MARINE...
Issued at 441 AM CST Thu Jan 25 2024

Dense sea fog will likely persist across bay and near shore
waters off and on through Saturday. A marine Dense Fog Advisory is
in effect for these areas until 8 am CST Saturday. A Small Craft
Advisory may become necessary mainly for the open Gulf waters late
Saturday night through early Sunday morning. /29

&&

.PRELIMINARY POINT TEMPS/POPS...
Mobile      73  60  69  60  70  47  59  39 /  90  80  90  60  90  10   0   0
Pensacola   73  61  68  61  69  51  59  42 /  80  70  90  60  80  20   0   0
Destin      72  63  70  63  71  55  62  44 /  70  60  90  50  80  30   0   0
Evergreen   75  61  72  58  73  47  57  37 /  80  80  90  60  90  20   0   0
Waynesboro  73  59  69  58  72  44  55  35 /  90  70  80  70  90  10   0   0
Camden      75  61  70  58  71  45  55  37 /  90  90  90  60  90  10   0   0
Crestview   75  61  72  60  73  50  61  38 /  70  70  90  60  90  20   0   0

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...Flood Watch through this afternoon for ALZ051>055-261-263-265.

     Dense Fog Advisory until 9 AM CST this morning for ALZ052-
     261>266.

     High Rip Current Risk through late Saturday night for ALZ265-266.

FL...Dense Fog Advisory until 9 AM CST this morning for FLZ202-204-
     206.

     High Rip Current Risk through late Saturday night for FLZ202-204-
     206.

MS...Flood Watch through this afternoon for MSZ067-075-076-078-079.

     Dense Fog Advisory until 9 AM CST this morning for MSZ067-075-
     076-078-079.

GM...Dense Fog Advisory until 8 AM CST Friday for GMZ630>636-650-655.

&&

This product is also available on the web at:
www.weather.gov/mob

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 24, 6:13 PM CSTAreal Flood AdvisoryMOBWashington3 hr
Jan 24, 7:34 PM CSTAreal Flood AdvisoryMOBClarke, Mobile, Washington3 hr
Jan 24, 7:48 PM CSTRiver Flood WarningMOBClarke, Washington9 days
Jan 24, 7:51 PM CSTRiver Flood WarningMOBChoctaw, Clarke, Washington21 days
Jan 24, 8:48 PM CSTAreal Flood AdvisoryMOBBaldwin, Clarke, Monroe3 hr
Jan 25, 10:18 AM CSTRiver Flood WarningMOBClarke, Monroe, Wilcox58 hr
Jan 25, 11:25 AM CSTSpecial Weather StatementMOBChoctaw50 min
Jan 25, 11:42 AM CSTSpecial Weather StatementMOBWashington48 min
Jan 25, 12:13 PM CSTSpecial Weather StatementMOBClarke47 min
Jan 25, 12:29 PM CSTSpecial Weather StatementMOBWashington46 min
Jan 25, 1:51 PM CSTSpecial Weather StatementMOBConecuh, Monroe39 min
Jan 25, 1:55 PM CSTDense Fog AdvisoryMOBBaldwin, Mobile, Washington18 hr

Nearby

River Flood Warnings in Alabama, 2024Every river flood warning in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.